Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Have CNS TB. Taking medicine. Having stiffness in spine and walking difficulty. Required treatment?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 706 Questions
Hi Doctor, My Wife is having CNS TB. She is on ATT medication from last 3 months. Also she is using DEXA 4mg twice a day.Intially when using only ATT she was recovering well. But from last month the doctor changed the medication from ATT to R-Cinex,PZA,Benadone,Levofloxacin alond with DEXA she is having a stiffness in her D discs of spine and diffucuilty in walking. Mainly her left leg. She is TB infection on her right side of ther brain. I have even attached the latest MRI-Scan report sir. Kindly suggest on how to proceed on this.
Posted Tue, 12 Mar 2013 in Brain and Spine
Answered by Dr. Gopal Krishna Dash 34 minutes later
Thanks for writing to us.

The general principle of management of TB brain is to give 4 medicines for 2 months and then 2 medicines for about a year. Dexa is used for about 4 weeks in TB. The weakness of left side is due to problem in the left side of brain affected by TB. TB can also affect the spine and one has to check her spines carefully to see if it is affected by TB or not. Your MRI findings are showing multiple lesions and as per the description it looks like brain TB. I am sorry that i could see only the reports, not the films.

You have to continue TB treatment for about 1-1.5 years and you have to carefully see if she is improving or not. Note that some people with diagnosed brain TB also may worsen while on ATT. Please discontinue DEXA after 4 weeks after consulting your doctor.

I hope this helps. Let me know if you have any more questions.


Above answer was peer-reviewed by
Follow-up: Have CNS TB. Taking medicine. Having stiffness in spine and walking difficulty. Required treatment? 25 minutes later
Thanks Soo much for the reply.
Unfortunately I have only hard copy of MRI films. Hopefully I will try to take photo and upload the same.

One more thing in the report.They mentioned of Syrinx from D3 to D8 levels and due to this the cord getting compressed and is this the reason she is not able to walk properly with her left leg.

She sometimes have the tingling feeling on her legs.
Answered by Dr. Gopal Krishna Dash 1 hour later

Thanks for the feed back

The exact cause of left leg weakness can be known after an examination. Both these conditions can cause weakness (lesion in the right side of brain can also cause left leg weakness). The tingling sensation could be related to ATT. She has to be on Vitamin Supplements for that.

Hope this clarifies.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor